MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.Synergy ii us mr 2.50 x 28 mm stent delivery system was returned for analysis.A visual examination of the stent found signs of stent damage.Stent struts on the distal end were noted to be lifted and stent struts on the mid-section to proximal stent strut rows were noted to be stretched.The undamaged stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.Stent damage most likely occurred during advancing and withdrawing attempts.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage at the distal end of the tip.This type of damage is consistent with pushing the device against a resistance.A visual and tactile examination of the hypotube found multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force that could have been applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 21-jun-2019.It was reported that crossing difficulty was encountered.The target lesion was located in the left anterior descending artery.A 2.50 x 28 synergy drug-eluting stent was advanced but failed to cross the lesion.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.However, returned device analysis revealed stent damage.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8785826
Report Number2134265-2019-08148
Device Sequence Number11272308
Product Code NIQ
UDI-Device Identifier08714729840275
UDI-Public08714729840275
Combination Product (Y/N)N
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2020
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0022551532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Initial Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR